Colorado, 2015Tornadoes and Flash Flooding in Colorado, May 9, 2015
May 9, 2015 · NWS PUB · 22 events in 5 counties and zones
An intense weather system cause heavy snow across the higher elevations and severe storms across the I-25 corridor and southeast plains. Flooding occurred with some of the storms and three tornadoes occurred in El Paso and Kiowa Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense weather system cause heavy snow across the higher elevations and severe storms across the I-25 corridor and southeast plains. Flooding occurred with some of the storms and three tornadoes occurred in El Paso and Kiowa Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 8, 10:15 PM MST, 5 hours 45 minutes earlier.
Area forecast discussion, May 8, 10:15 PM MST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1115 PM MDT FRI MAY 8 2015
.UPDATE...
ISSUED AT 906 PM MDT FRI MAY 8 2015
UPDATED TO EXPIRE THE TOR WATCH AND ADJUST POPS ETC
BASED ON CURRENT OBS AND LATEST HI RES GUIDANCE. ROSE
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 210 PM MDT FRI MAY 8 2015
CURRENTLY...SIGNIFICANT INSTABILITY HAS DEVELOPED ACROSS THE
SOUTHERN I-25 CORRIDOR WHERE STRATUS CLEARED EARLY...WITH LAPS
CAPES RUNNING OVER 2000 J/KG. 0-6KM SHEAR SUFFICIENT FOR ROTATING
CONVECTION...WITH 2 PERSISTENT SUPERCELLS SOUTH OF PUEBLO AS OF
2130Z. STRONGEST CONVECTION NEXT 1-3 HOURS WILL LIKELY BE ACROSS
PUEBLO/LAS ANIMAS/CROWLEY/OTERO COUNTIES WHERE INSTABILITY IS
GREATEST...WITH HRRR KEEPING STRONG CONVECTION GOING OVER
SOUTHEAST PUEBLO COUNTY WELL INTO THE EVENING. FARTHER NORTH
AROUND COLORADO SPRINGS...CLOUDS AND EARLY MORNING CONVECTION HAVE
HELD DOWN INSTABILITY SOMEWHAT....THOUGH STORMS HAVE BEEN ABLE TO
PRODUCE VOLUMINOUS SMALL HAIL ONCE AGAIN. MOUNTAINS WILL SEE ONLY
ISOLATED STORMS...AND FAR EASTERN PLAINS NEAR THE KS BORDER LOOK
TOO STABLE FOR MUCH DEEP CONVECTION...AT LEAST INTO THE EARLY EVENING.
TONIGHT...CONVECTION ALONG I-25 CORRIDOR WILL CONTINUE PAST
SUNSET...WITH WEAKENING STORMS SHIFTING TOWARD THE KS BORDER
BY MIDNIGHT. SEVERE THREAT WILL CONTINUE SOUTHERN I-25
CORRIDOR...WITH TORNADO WATCH UNTIL 03Z LOOKING REASONABLE. MAY
SEE SOME SORT OF MCS LIFT OUT OF THE TX PANH SAT MORNING....AND
WILL INCREASE POPS OVER THE PLAINS TO ACCOUNT FOR THIS
POSSIBILITY. LIFT INCREASES OVER CONTINENTAL DIVIDE AS UPPER LOW
APPROACHES...WITH AT LEAST SOME LIGHT SNOW OVER THE HIGHER PEAKS
BY MORNING.
SATURDAY...STILL NOT A CLEAR CUT SOLUTION REGARDING POSITION OF
SURFACE LOW AND HOW FAR WEST LOW LEVEL MOISTURE/INSTABILITY WILL
REMAIN IN THE AFTERNOON. GFS/ECMWF LIFT SURFACE LOW AND WARM FRONT
NORTH OF THE PALMER DIVIDE BY AFTERNOON WITH DRYLINE PUNCHING INTO
KS BY SAT EVENING. LAST COUPLE RUNS OF THE NAM KEEP THE SURFACE
LOW SOUTH OF KLHX UNTIL EARLY EVENING...WHICH KEEPS SURFACE AXIS
OF DEEP INSTABILITY/MOISTURE FARTHER WEST AND ALLOWS AT LEAST
SOME MODERATELY UNSTABLE AIR TO WRAP BACK INTO PUEBLO/EL PASO
COUNTIES LATE. WILL LEAN TOWARD THE HIGHER TERRAIN RESOLUTION NAM
AT THIS POINT AS CLIMATOLOGY SUPPORTS ITS SURFACE LOW POSITION
NEAR KLHX...AND POSSIBLE EARLY MORNING CONVECTION ALONG THE KS
BORDER MAY PUSH MOIST AIR WESTWARD FOR A TIME SAT MORNING. IF
MOISTURE HOLDS IN PLACE...MASSIVE SHEAR (0-6KM SHEAR 60-70 KTS)
WILL LEAD TO SEVERE STORMS OVER THE FAR EASTERN PLAINS WITH EVEN
SOME STRONGER STORMS POSSIBLE BACK TOWARD PUEBLO AND COLORADO
SPRINGS AS STRONG LIFT WRAPS BACK AROUND THE UPPER LOW.
OVERALL...WILL KEEP POPS IN PLACE ALL DAY OVER THE FAR EASTERN
PLAINS...WITH CONVECTION POSSIBLE EARLY IN THE MORNING AND A
SECOND ROUND OF STORMS IN THE AFTERNOON. EASTERN MOUNTAINS/I-25
CORRIDOR WILL SEE A DRY PERIOD THROUGH THE MORNING AS WLY
DOWNSLOPE INCREASES...THEN AN INCREASING CHANCE OF PRECIP BY
AFTERNOON AS LOW LIFTS OUT AND STRONGER LIFT DEVELOPS UNDER THE
TROWAL. REMAINING MOUNTAINS AND VALLEYS WILL SEE SCT TSRA...WITH
HEAVY SNOW OVER THE HIGHER PEAKS. KEPT WINTER STORM WATCH IN PLACE
FOR CENTRAL MOUNTAINS SAT...AND HOISTED A NEW WATCH FOR THE SUMMIT
OF PIKES PEAK WHERE 1 TO 2 FEET OF NEW SNOW LOOKS POSSIBLE.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 210 PM MDT FRI MAY 8 2015
...ACTIVE WEATHER PATTERN IN PLACE OVER THE WEEKEND...
SATURDAY NIGHT THROUGH SUNDAY...MODELS INDICATE THAT THE UPPER LOW
WILL BE LOCATED OVER SOUTH-CENTRAL CO SAT EVENING...AND WILL QUICKLY
EJECT TO THE NE TO NEBRASKA SUN MORNING...THEN SOUTH DAKOTA SUN
NIGHT. ACTIVITY SHOULD BE SLIGHTLY SUBDUED ACROSS THE SE PLAINS SAT
NIGHT AS THE LOW MOVES NE...BUT WRAPAROUND WILL START AFFECTING THE
PALMER DVD AND RAMPART RANGE. CATEGORICAL SHOWERS ARE FORECAST OVER
MONUMENT HILL SAT EVE...WITH DROPPING TEMPS SWITCHING THE PCPN OVER
TO SNOW OVERNIGHT. UP TO 2 INCHES OF NEW SNOW WILL BE POSSIBLE FOR
MONUMENT HILL BY SUN MORNING...BUT HIGHER AMOUNTS WILL BE POSSIBLE
FOR TELLER COUNTY AND ESPECIALLY PIKES PEAK SO THE PEAK HAS BEEN
INCLUDED IN THE WINTER STORM WATCH. AS THE SYSTEM CONTINUES PULLING
AWAY LATE SUN...SHOWER AND STORM ACTIVITY IS EXPECTED TO DIMINISH.
LOOK FOR MAX TEMPS IN THE 50S TO AROUND 60F FOR MOST AREAS ON
SUN...WITH OVERNIGHT MIN TEMPS IN THE LOWER TO MID 30S.
MONDAY THROUGH WEDNESDAY...TEMPORARY RIDGING OVER THE STATE MON WILL
GIVE WAY TO A SW FLOW ALOFT ON TUE. RESIDUAL MOISTURE IS EXPECTED TO
SPARK MORE SHOWER AND STORM ACTIVITY MON AFTN AND EVE...THEN AS THE
SW FLOW SETTLES IN FOR TUE A PLUME OF GULF MOISTURE WILL BE DRAWN UP
ACROSS NM AND INTO COLORADO. THE BEST WINDOW FOR STORM ACTIVITY WILL
OCCUR TUE AND WED...WITH THE EMPHASIS ON TUE. STORMS WILL INITIATE
OVER THE HIGHER TERRAIN BOTH DAYS BY LATE MORNING...THEN TRACK E-NE
OVER THE ADJACENT PLAINS THROUGH THE AFTN AND EVE. LOOK FOR MAX
TEMPS TO WARM MON THROUGH WED WITH 60S ON MON TO MID TO UPPER 70S BY
WED.
THURSDAY AND FRIDAY...SW FLOW ALOFT REMAINS IN PLACE THROUGH THE
REST OF THE WORK WEEK...WITH MAX TEMPS IN THE 70S CONTINUING. THE
PLUME OF GULF MOISTURE IS FORECAST TO SLIDE TO THE EAST OUT OF THE
REGION...SO STORM ACTIVITY WILL BECOME MORE ISOLATED AND DIURNAL IN
NATURE AND TIED MORE TO THE HIGHER TERRAIN. MOORE
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1104 PM MDT FRI MAY 8 2015
A MAJOR SPRING STORM WILL APPROACH THE FOUR CORNERS REGION TONIGHT
AND THEN MOVE THROUGH SE CO ON SATURDAY. THIS LOW PRESSURE SYSTEM
WILL BRING SIGNIFICANT WEATHER TO THE AREA...ESPECIALLY OVER THE
MOUNTAINS AND EASTERN PLAINS. THE SAN LUIS VALLEY WILL BE SOMEWHAT
SHELTERED BUT COULD STILL SEE OCCASIONAL RA-SN OR TS. STRONG
UPSLOPE FLOW OVER THE PLAINS WILL LEAD TO CONTINUED LIFR-MVFR FOR
THE KCOS AND KPUB TERMINALS AND SURROUNDING AREAS. LIFR-IFR WILL
BE MOST LIKELY IN THE 09Z-15Z TIME PERIOD BUT COULD OCCUR IN
PERIODS THROUGH THE TAF CYCLE. ROUNDS OF PRECIP INCLUDING TSRA
WILL BE LIKELY THROUGH THE DAY ON SATURDAY. TS COULD PRODUCE
SIGNIFICANT HAIL AND/OR GRAUPEL IN ADDITION TO STRONG WINDS AND
HEAVY RAIN. SIGNIFICANT SVR WEATHER WILL BE POSSIBLE OVER THE FAR
ERN PLAINS...NR THE KS BORDER...INCLUDING TORNADOES. AS THIS
SYSTEM MOVES TO OUR NE LATE SATURDAY...A STRONG COLD FRONT WILL
DROP SNOW LEVELS BELOW 6000 FEET BY SUN MORNING. ACCUMULATING SNOW
WILL BE POSSIBLE AT KCOS AFTER 06Z SUN THROUGH AROUND 18Z
SUN...THOUGH AT THIS TIME IT DOES NOT LOOK SIGNIFICANT AND THE
GREATER THREAT WILL CONTINUE TO BE SIGNIFICANT HAIL AND TB. THE
NEXT 36 HOURS OR SO WILL BE VERY HAZARDOUS OVER THE AREA FOR
GENERAL AVIATION. ROSE
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT FOR COZ058-060-061-082.
&&
UPDATE...ROSE
SHORT TERM...MOORE
LONG TERM...PETERSEN
AVIATION...ROSE
Hazardous weather outlook, May 8, 11:09 AM MST, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1209 PM MDT FRI MAY 8 2015
COZ058>089-093>099-091815-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1209 PM MDT FRI MAY 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE PLAINS
EAST OF INTERSTATE 25 THIS AFTERNOON AND EVENING...WITH THE BEST
CHANCE FOR SEVERE STORMS OVER EASTERN LAS ANIMAS AND BACACOUNTIES.
THE STORMS OVER THE FAR SOUTHEAST PLAINS WILL BE CAPABLE OF
PRODUCING A COUPLE OF TORNADOES...ALONG WITH HAIL UP TO GOLFBALL
IN SIZE AND WIND GUSTS TO 70 MPH.
STORMS FARTHER NORTH ON THE PLAINS WILL LIKELY BE SLIGHTLY
WEAKER...ALTHOUGH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OF
60 MPH WILL STILL BE POSSIBLE...AND A TORNADO CANNOT BE RULED
OUT.
OVER THE MOUNTAINS AND REMAINDER OF THE AREA...SCATTERED SHOWERS
AND THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT...WITH
LIGHTNING...HAIL UP TO A HALF INCH IN DIAMETER AND BRIEF HEAVY
RAIN THE MAIN THREATS. AT HIGH ELEVATIONS...ABOVE 11000 FEET...SNOW
WILL OCCUR WITH SEVERAL INCHES OF ACCUMULATION WILL BE POSSIBLE.
ANY HEAVY RAIN THAT FALLS OVER THE BURN SCARS OVER THE REGION WILL
BE CAPABLE OF PRODUCING FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA ON
SATURDAY...WITH THE MAIN THREATS BEING LIGHTNING AND GUSTY WINDS.
SOME OF THE STRONGER STORMS WILL HAVE TH POTENTIAL TO PRODUCE
SMALL HAIL AND LOCALLY HEAVY RAIN. THERE WILL ALSO BE THE
POSSIBILITY OF A FEW SEVERE STORMS OVER THE SOUTHEAST PLAINS ON
SATURDAY...WITH THE BEST CHANCES PROBABLY EXTENDING FROM EL PASO
COUNTY TO KIOWA AND PROWERS COUNTIES. SEVERE STORM THREATS WILL
INCLUDE HAIL OF 1 TO 2 INCHES IN DIAMETER AND WIND GUSTS IN EXCESS
OF 60 MPH...AND A TORNADO THREAT MAY ALSO DEVELOP.
SATURDAY AFTERNOON...SNOW ACCUMULATIONS ARE EXPECTED OVER THE
CENTRAL COLORADO MOUNTAINS AND OVER PIKES PEAK. WITH PRECIPITATION
CONTINUING SATURDAY NIGHT...AND TEMPERATURES ALOFT COOLING...SNOW
ACCUMULATIONS WILL CONTINUE OVER THESE AREAS AND SNOW LEVELS WILL
LOWER. SEVERAL INCHES OF ACCUMULATION CAN BE EXPECTED OVER PIKES
PEAK AND THE CENTRAL MOUNTAINS. TELLER COUNTY WILL ALSO SEE SOME
SNOW ACCUMULATION...WITH A COUPLE TO SEVERAL INCHES POSSIBLE.
NORTHERN EL PASO COUNTY COULD SEE 2 TO 4 INCHES OF ACCUMULATION
SATURDAY NIGHT.
SUNDAY NIGHT...A WEATHER DISTURBANCE MOVING OVER THE AREA COULD
BRING MORE SNOW TO THE MOUNTAIN AREAS AND SNOW LEVELS OVERNIGHT
COULD LOWER TO AROUND 5500 FEET...BUT THE DISTURBANCE IS FAIRLY
QUICK MOVING AND LITTLE ACCUMULATION IS EXPECTED AT LOWER
ELEVATIONS.
UNSETTLED CONDITIONS EACH DAY WILL MEAN THE CHANCE FOR
THUNDERSTORMS EACH DAY MONDAY THROUGH THURSDAY...MAINLY IN THE
AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
POSSIBLE AFTER 2 PM ACROSS THE EASTERN PLAINS.
10/88
In the hours before
Local storm report, May 8, 10:42 PM MST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1142 PM MDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM RAIN 4 NW PETERSON AFB 38.88N 104.74W
05/08/2015 EL PASO CO TRAINED SPOTTER
1.10 IN 24 HR TOTAL
0714 PM FLASH FLOOD LA JUNTA 37.98N 103.54W
05/08/2015 OTERO CO FIRE DEPT/RESCUE
0630 PM HAIL LA JUNTA 37.98N 103.54W
05/08/2015 M1.00 INCH OTERO CO TRAINED SPOTTER
0624 PM HAIL 5 S CHERAW 38.04N 103.51W
05/08/2015 M1.50 INCH OTERO CO TRAINED SPOTTER
0620 PM HAIL LA JUNTA 37.98N 103.55W
05/08/2015 M1.00 INCH OTERO CO TRAINED SPOTTER
0615 PM HAIL LA JUNTA 37.98N 103.54W
05/08/2015 M1.00 INCH OTERO CO TRAINED SPOTTER
0347 PM HAIL 8 SSE BLENDE 38.14N 104.46W
05/08/2015 M1.75 INCH PUEBLO CO TRAINED SPOTTER
0325 PM RAIN 8 NNE COLORADO SPRINGS 38.94N 104.77W
05/08/2015 EL PASO CO AMATEUR RADIO
1.10 INCHES IN 45 MIN
0324 PM HAIL 8 SSE BLENDE 38.14N 104.46W
05/08/2015 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0233 PM HAIL 3 SW PETERSON AFB 38.79N 104.73W
05/08/2015 M0.75 INCH EL PASO CO TRAINED SPOTTER
0230 PM HAIL 12 NE COLORADO CITY 38.05N 104.68W
05/08/2015 M1.50 INCH PUEBLO CO TRAINED SPOTTER
&&
LWSpecial weather statement, May 8, 10:44 PM MST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1144 PM MDT FRI MAY 8 2015
COZ081-084-085-090700-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
1144 PM MDT FRI MAY 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND WEST
CENTRAL EL PASO COUNTIES UNTIL 100 AM MDT...
AT 1144 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MANITOU SPRINGS...OR NEAR COLORADO
SPRINGS...MOVING NORTH AT 15 MPH.
RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM. HOWEVER...IF THIS STORM
INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.
PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...WOODLAND PARK...AIR FORCE ACADEMY...
MANITOU SPRINGS...GREEN MOUNTAIN FALLS...CASCADE...CHIPITA PARK AND
CRYSTOLA.
LAT...LON 3885 10483 3883 10495 3897 10504 3902 10490
TIME...MOT...LOC 0544Z 166DEG 12KT 3890 10490
LW
Special weather statement, May 9, 2:23 AM MST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
323 AM MDT SAT MAY 9 2015
COZ079-086-087-091000-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
323 AM MDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO AND
SOUTHWESTERN PUEBLO COUNTIES UNTIL 400 AM MDT...
AT 322 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES EAST OF GREENHORN MOUNTAIN...OR 25 MILES
SOUTH OF PUEBLO...MOVING NORTH AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PUEBLO...SALT CREEK...PUEBLO RESERVOIR...PUEBLO WEST AND COLORADO
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3780 10466 3781 10490 3830 10489 3827 10455
TIME...MOT...LOC 0922Z 188DEG 43KT 3792 10476
MW
Special weather statement, May 9, 2:30 AM MST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
330 AM MDT SAT MAY 9 2015
COZ081-084-085-091000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
330 AM MDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
400 AM MDT...
AT 329 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COLORADO SPRINGS...MOVING NORTH AT 40 MPH.
HEAVY RAINFALL...NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL
BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...MANITOU SPRINGS...
PETERSON AFB...BLACK FOREST...GLENEAGLE AND CIMARRON HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3880 10470 3880 10492 3913 10488 3913 10463
TIME...MOT...LOC 0929Z 187DEG 47KT 3891 10481
MW
Special weather statement, May 9, 3:11 AM MST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
411 AM MDT SAT MAY 9 2015
COZ085-086-091045-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
411 AM MDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO AND SOUTH
CENTRAL EL PASO COUNTIES UNTIL 445 AM MDT...
AT 410 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PUEBLO WEST...OR NEAR PUEBLO...MOVING NORTH
AT 40 MPH.
HEAVY RAINFALL...DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL
BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PUEBLO...FOUNTAIN...PUEBLO WEST...PINON...PUEBLO RESERVOIR...SALT
CREEK...MIDWAY...SECURITY-WIDEFIELD AND FORT CARSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3824 10456 3823 10478 3872 10483 3873 10451
TIME...MOT...LOC 1010Z 180DEG 38KT 3833 10467
MW
Local storm report, May 9, 3:40 AM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
440 AM MDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 AM HAIL 2 S AIR FORCE ACADEMY 38.95N 104.87W
05/09/2015 M0.75 INCH EL PASO CO TRAINED SPOTTER
1 DEEP. RAIN RATE 1.10 INCHES PER HOUR.
&&
PPEvent by event
15 hail, 4 flash flood, 3 tornado. Local standard time, as filed.
Flash Flood, El Paso
- When
- May 9, 4:00 AM MST to 5:45 AM MST
- Where
- El Paso County, 4.35 mi SSW of Falcon to 5.05 mi ESE of Fountain
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.869, -104.638
A line of heavy rain caused flooding of roadways and low spots east of Colorado Springs.
Flash Flood, El Paso
- When
- May 9, 4:30 AM MST to 5:30 AM MST
- Where
- El Paso County, 2.12 mi S of (Aff)usaf Acdmy Colo to 4.51 mi NNE of Manitou Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.950, -104.874
More than six inches of water ponded on Woodmen Road near I-25.
Hail, Pueblo
- When
- May 9, 12:28 PM MST to 12:33 PM MST
- Where
- Pueblo County, 4.06 mi ESE of Colorado City
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.910, -104.790
Hail, Pueblo
- When
- May 9, 12:31 PM MST to 12:36 PM MST
- Where
- Pueblo County, 7.62 mi S of Vineland
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.140, -104.460
Hail, Pueblo
- When
- May 9, 12:42 PM MST to 12:47 PM MST
- Where
- Pueblo County, 11.05 mi S of Vineland
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.090, -104.450
Hail, Pueblo
- When
- May 9, 12:42 PM MST to 12:47 PM MST
- Where
- Pueblo County, 5.62 mi WNW of Cedarwood
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.950, -104.720
Flash Flood, El Paso
- When
- May 9, 12:55 PM MST to 1:40 PM MST
- Where
- El Paso County, 2.22 mi SSW of (Aff)usaf Acdmy Colo to 2.15 mi NE of Manitou Spgs
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.949, -104.881
A strong storm produced more than six inches of water on roadways in the northwest part of Colorado Springs.
Hail, Pueblo
- When
- May 9, 1:04 PM MST to 1:09 PM MST
- Where
- Pueblo County, 0.69 mi S of (Pub)pueblo Muni Arp
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.280, -104.520
Hail, Pueblo
- When
- May 9, 1:10 PM MST to 1:15 PM MST
- Where
- Pueblo County, 0.69 mi S of (Pub)pueblo Muni Arp
- Measured
- 1.5 in hail
- Reported by
- NWS Employee
- Coordinates
- 38.280, -104.520
Hail, Pueblo
- When
- May 9, 1:10 PM MST to 1:15 PM MST
- Where
- Pueblo County, 3.21 mi NNE of Pueblo West
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 38.350, -104.720
Flash Flood, Pueblo
- When
- May 9, 1:20 PM MST to 2:15 PM MST
- Where
- Pueblo County, 3.21 mi ENE of Pueblo West to 3.52 mi SW of Pueblo
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.328, -104.696
Strong storms produced heavy rain and flooding of roadways in Pueblo and vicinity.
Hail, Pueblo
- When
- May 9, 1:38 PM MST to 1:43 PM MST
- Where
- Pueblo County, 0.69 mi S of (Pub)pueblo Muni Arp
- Measured
- 1.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 38.280, -104.520
Hail, Pueblo
- When
- May 9, 1:40 PM MST to 1:45 PM MST
- Where
- Pueblo County, 2.13 mi SE of (Pub)pueblo Muni Arp
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 38.270, -104.490
Hail, Bent
- When
- May 9, 2:13 PM MST to 2:18 PM MST
- Where
- Bent County, 4.7 mi SW of Hasty
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.070, -103.030
Hail, Otero
- When
- May 9, 2:36 PM MST to 2:41 PM MST
- Where
- Otero County, 0.54 mi E of Swink
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.020, -103.620
Hail, El Paso
- When
- May 9, 2:41 PM MST to 2:46 PM MST
- Where
- El Paso County, 14.41 mi SSE of Schriever Afb
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.610, -104.410
Tornado, El Paso
- When
- May 9, 2:41 PM MST to 2:46 PM MST
- Where
- El Paso County, 7.88 mi W of Truckton to 6.43 mi SE of Ellicott
- Rating
- EF0
- Path length
- 3.32 mi
- Path width
- 100 yd
- Reported by
- Storm Chaser
- Coordinates
- 38.715, -104.325
A tornado occurred over open country and caused no damage.
Hail, El Paso
- When
- May 9, 2:48 PM MST to 2:53 PM MST
- Where
- El Paso County, 8.1 mi SE of Schriever Afb
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.720, -104.410
Hail, El Paso
- When
- May 9, 2:56 PM MST to 3:01 PM MST
- Where
- El Paso County, 6.22 mi S of Ellicott
- Measured
- 1.25 in hail
- Reported by
- Storm Chaser
- Coordinates
- 38.750, -104.390
Hail, Kiowa
- When
- May 9, 3:25 PM MST to 3:30 PM MST
- Where
- Kiowa County, 3.04 mi ESE of Eads
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.460, -102.730
Tornado, Kiowa
- When
- May 9, 3:27 PM MST to 3:35 PM MST
- Where
- Kiowa County, 5.97 mi SE of Eads to 5.48 mi ESE of Eads
- Rating
- EF0
- Path length
- 1.07 mi
- Path width
- 50 yd
- Reported by
- Storm Chaser
- Coordinates
- 38.430, -102.690
A tornado produced no known damage as it tracked across mostly open country.
Tornado, Kiowa
- When
- May 9, 3:50 PM MST to 4:00 PM MST
- Where
- Kiowa County, 9.14 mi NNW of Chivington to 12.07 mi N of Chivington
- Rating
- EF0
- Path length
- 4.18 mi
- Path width
- 150 yd
- Continued into
- Cheyenne, Co (GLD)
- Property damage
- $3,000
- Reported by
- Storm Chaser
- Coordinates
- 38.561, -102.607
A large tornado moved over mostly open country caused some damage to fencing...and then moved in Cheyenne County.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, May 9 to 10, 20153 deaths · 45 injured · $44 million · EF3 · 27 events
- Flash Flooding and Flooding in Texas, May 9 to 11, 20152 deaths · $7.5 million · 3.25 in hail · 78 events
- Flash Flooding and Flood in Arkansas, May 9 to 12, 20151 death · $162,000 · 70 kt wind · 26 events
- Tornadoes and Flash Flooding in Oklahoma, May 9 to 11, 2015$371,000 · EF2 · 45 events
- Tornadoes and Flash Flooding in Kansas, May 9 to 10, 2015$136,000 · EF2 · 14 events
- Rip Current in Puerto Rico, May 9, 20151 death · 1 event
- Rip Current in Florida, May 9, 20151 death · 1 event
- Tornadoes and Flash Flooding in Oklahoma, May 9, 2015$315,000 · EF1 · 41 events
- Damaging Wind in Illinois, May 9, 2015$125,000 · 61 kt wind · 1 event
- Winter Storm in Wyoming, May 9 to 10, 201530 events
- Winter Storm in Nebraska, May 9 to 10, 201522 events
- Blizzard and Winter Storm in South Dakota, May 9 to 10, 201521 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573308, 573307, 567743, 567744, 567745, 567746, 573312, 567747, 567749, 567750, 573315, 567751, 567753, 567752, 567757, 567754, 567759, 567756, 567755, 567758, 567760, 567761.